Alert archive / Iowa / Freeze Warnings in 2016

Freeze Warning 1, NWS Des Moines, IA

April 8, 201631 counties in Iowa

NWS Des Moines, IA issued this freeze warning at Apr 8, 2016, 3:34 AM CDT for 31 counties in Iowa. It took effect at Apr 9, 2016, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2016, 3:34 AM CDT (08:34 UTC)
In effect from
Apr 9, 2016, 1:00 AM CDT
Expired
Apr 9, 2016, 9:00 AM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
All 31 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 38 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1922 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

261 
WWUS73 KDMX 080834
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
334 AM CDT FRI APR 8 2016

...FREEZING TEMPERATURES TONIGHT...

IAZ033>039-080945-
/O.CAN.KDMX.FZ.A.0001.160409T0300Z-160409T1500Z/
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT...
WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS...
ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE...
WELLSBURG...WATERLOO...CEDAR FALLS
334 AM CDT FRI APR 8 2016

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE
FREEZE WATCH. 

ALTHOUGH FREEZING TEMPERATURES ARE ANTICIPATED TONIGHT ACROSS THE
AREA...MOST PLACES HAVE HAD LITTLE TO NO GROWING DEGREE DAYS AND
MANY INDIGENOUS PLANTS AND TREES ARE LIKELY ABLE TO HANDLE THE
COLD TEMPERATURES. THAT BEING SAID...ANY HOUSEHOLD PLANTS LEFT
OUTSIDE WILL NEED TO BE BROUGHT INDOORS. 

$$

IAZ044>050-057>062-070>075-081>086-092>097-081645-
/O.UPG.KDMX.FZ.A.0001.160409T0300Z-160409T1500Z/
/O.NEW.KDMX.FZ.W.0001.160409T0600Z-160409T1400Z/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...
EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...
LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
334 AM CDT FRI APR 8 2016

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES WILL FALL TO THE LOWER TO MIDDLE 20S
  DURING THE OVERNIGHT HOURS TONIGHT INTO SATURDAY MORNING.

* IMPACTS...TENDER VEGETATION MAY BE KILLED OR DAMAGED BY THE
  COLD TEMPERATURES AND RESULTANT FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

PODRAZIK
5 follow-up statements
708 
WWUS73 KDMX 081615
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1115 AM CDT FRI APR 8 2016

...FREEZING TEMPERATURES TONIGHT...

IAZ044>050-057>062-070>075-081>086-092>097-090015-
/O.CON.KDMX.FZ.W.0001.160409T0600Z-160409T1400Z/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...
EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...
LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
1115 AM CDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE...TEMPERATURES WILL FALL TO THE LOWER TO MIDDLE 
  20S DURING THE OVERNIGHT HOURS TONIGHT INTO SATURDAY MORNING. 

* IMPACTS...TENDER VEGETATION MAY BE KILLED OR DAMAGED BY THE 
  COLD TEMPERATURES AND RESULTANT FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
457 
WWUS73 KDMX 082032
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
332 PM CDT FRI APR 8 2016

...FREEZING TEMPERATURES WILL OCCUR OVERNIGHT...

IAZ044>050-057>062-070>075-081>086-092>097-090445-
/O.CON.KDMX.FZ.W.0001.160409T0600Z-160409T1400Z/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...
EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...
LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
332 PM CDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE...TEMPERATURES WILL FALL TO THE LOWER TO MIDDLE 20S
  DURING THE OVERNIGHT HOURS INTO MID MORNING SATURDAY.

* IMPACTS...TENDER VEGETATION MAY BE KILLED OR DAMAGED BY THE 
  COLD TEMPERATURES AND RESULTANT FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
713 
WWUS73 KDMX 090150
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
850 PM CDT FRI APR 8 2016

...FREEZING TEMPERATURES WILL OCCUR OVERNIGHT...

IAZ044>050-057>062-070>075-081>086-092>097-091000-
/O.CON.KDMX.FZ.W.0001.160409T0600Z-160409T1400Z/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...
EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...
LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
850 PM CDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE...TEMPERATURES WILL FALL TO THE LOWER TO MIDDLE 20S
  DURING THE OVERNIGHT HOURS INTO MID MORNING SATURDAY. A FEW
  LOCATIONS IN THE IOWA RIVER VALLEY MAY FALL INTO THE UPPER TEENS
  PRIOR TO SUNRISE. 

* IMPACTS...TENDER VEGETATION MAY BE KILLED OR DAMAGED BY THE 
  COLD TEMPERATURES AND RESULTANT FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

REV
880 
WWUS73 KDMX 090816
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
316 AM CDT SAT APR 9 2016

...FREEZING TEMPERATURES WILL OCCUR OVERNIGHT...

IAZ044>050-057>062-070>075-081>086-092>097-091400-
/O.CON.KDMX.FZ.W.0001.000000T0000Z-160409T1400Z/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...
EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...
LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
316 AM CDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL FALL TO THE LOWER TO MIDDLE 20S
  THIS MORNING. A FEW LOCATIONS IN THE IOWA RIVER AND NISHNABOTNA
  VALLEYS MAY FALL INTO THE UPPER TEENS PRIOR TO SUNRISE.

* IMPACTS...TENDER VEGETATION MAY BE KILLED OR DAMAGED BY THE 
  COLD TEMPERATURES AND RESULTANT FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
907 
WWUS73 KDMX 091420
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
920 AM CDT SAT APR 9 2016

IAZ044>050-057>062-070>075-081>086-092>097-091530-
/O.EXP.KDMX.FZ.W.0001.000000T0000Z-160409T1400Z/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART...
GLADBROOK...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...
CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...
EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...LENOX...NEW MARKET...MOUNT AYR...LAMONI...
LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...
BLOOMFIELD
920 AM CDT SAT APR 9 2016

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES WERE RISING EARLY THIS MORNING AND READINGS WILL SOON
BE ABOVE FREEZING...THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED
TO EXPIRE.

$$

SMALL

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this freeze warning went out at Apr 7, 11:45 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Apr 7, 11:45 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1145 PM CDT THU APR 7 2016

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM.../TONIGHT/
ISSUED AT 305 PM CDT THU APR 7 2016

DIURNAL SHOWERS WILL PROGRESS SOUTHEAST WITH THE ATTENDANT H300 PV
ANOMALY AND WEAKEN WITH THE LOSS OF DAYTIME HEATING. WINDS WILL
LIKEWISE SUBSIDE ACROSS THE CENTRAL AND WESTERN PORTIONS OF THE CWA
EARLY THIS EVENING AS THE BOUNDARY LAYER DECOUPLES. HOWEVER...WINDS
WILL INCREASE OVER THE NORTH AND EAST THROUGH THE PERIOD WITH A
TIGHTENING PRESSURE GRADIENT IN CONJUNCTION WITH A DEEPENING LOW
OVER WISCONSIN. CLOUD COVER TONIGHT IS THE BIGGEST UNCERTAINTY WITH
BROAD CYCLONIC FLOW IN PLACE AND AN EXTENSIVE FETCH OF
STRATUS/STRATOCUMULUS UPSTREAM OVER MN AND THE EASTERN DAKOTAS.
RAP BUFR SOUNDINGS HOLD THE LOW CLOUDS AT MASON CITY AND WATERLOO
WELL PAST 09Z. NUDGED UP SKY COVER THROUGH THE OVERNIGHT PERIOD BUT
THERE IS A CHANCE THAT MOSTLY CLOUDY TO OVERCAST SKIES WILL LINGER
LONGER IN THE EAST AND NORTH THAN THE GOING FORECAST DEPICTS.

.LONG TERM.../FRIDAY THROUGH THURSDAY/
ISSUED AT 305 PM CDT THU APR 7 2016

DRY CONDITIONS EXPECTED THROUGHOUT MUCH OF THE MID/LONG RANGE...WITH
THE MAIN PRECIPITATION CHANCES COMING LATE SATURDAY NIGHT INTO
SUNDAY NIGHT. COOL NORTHWEST FLOW PATTERN TO CONTINUE INTO
FRIDAY...WITH A CHILLY CANADIAN AIRMASS SINKING SOUTH INTO THE CWA
AS A LARGE AREA OF SFC HIGH PRESSURE BUILDS INTO THE STATE. H85
TEMPS FALL TO AROUND -6C ACROSS THE CWA...WITH THE SFC RIDGE AXIS
OVERHEAD. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPS TO DROP INTO
THE 20S ACROSS MUCH OF THE CWA...AND EVEN TEENS ACROSS THE
NORTH/NORTHEAST. WILL ISSUE A FREEZE WATCH FOR FOR THE SOUTHERN TWO-
THIRDS OF THE CWA FOR FRIDAY NIGHT INTO SATURDAY MORNING. THE
COLDEST TEMPERATURES WILL BE ACROSS THE NORTH AND NOT INCLUDED IN
THE FREEZE WATCH...AS IT IS STILL CLIMATOLOGICAL NORMAL FOR A FREEZE
TO OCCUR IN THAT REGION. WAA AND SOUTHERLY FLOW TO RETURN FOR
SATURDAY INTO SUNDAY...IN ADVANCE OF AN UPPER LEVEL TROUGH DIGGING
INTO THE NORTHERN PLAINS. THIS WILL ALLOW TEMPERATURES TO WARM BACK
INTO THE 60S AND 70S FOR SUNDAY...WITH BREEZY CONDITIONS. A SFC LOW
WILL BE SITUATED ACROSS NRN MN BY MIDDAY SUNDAY...WITH A SFC
BOUNDARY EXTENDING SOUTHWARD ACROSS THE STATE. MOISTURE ADVECTION TO
KICK IN...AND MAY HAVE SOME OVERRUNNING TYPE SHOWERS/ISOLATED
THUNDERSTORMS ACROSS THE CWA SATURDAY NIGHT. MORE WIDESPREAD CHANCES
OF SHOWERS/THUNDERSTORMS EXPECTED SUNDAY ALONG AND AHEAD OF THE SFC
BOUNDARY. AS THE BOUNDARY PUSHES SOUTH SUNDAY NIGHT...CHANCES OF
PRECIP SHIFTS SOUTH AS WELL.

MAINLY DRY FOR MONDAY INTO THURSDAY OF NEXT WEEK WITH A LARGE AREA
OF SFC HIGH PRESSURE BUILDING INTO THE STATE THROUGH MID WEEK. A
LARGE TROUGH TO MOVE ONSHORE ACROSS THE WESTERN US LATE NEXT
WEEK...WITH ALLOW A SOUTHWEST FLOW PATTERN TO DEVELOP ACROSS THE MID
SECTION OF THE US. THIS WILL ALLOW FOR A WARMING TREND TOWARD THE
END OF NEXT WEEK.

&&

.AVIATION.../FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT/
ISSUED AT 1143 PM CDT THU APR 7 2016

AS SHOWERS/LOW CIGS HAVE MOVED EAST OF OUR AREA...FOCUS SWITCHED
TO STRONG WINDS FOR FRIDAY. EXPECTING GENERALLY VFR BEYOND 13Z FRI
AT ALL TAF SITES. ANY MVFR SHOULD NOT BE PROLONGED. FM GROUPS
ADDED TO ACCOUNT FOR WIND INCREASES AND SUBSEQUENT DECREASES AT
THE END OF THE PERIOD. IF ANYTHING...THESE WIND SPEEDS MAY NEED TO
BE INCREASED IN FUTURE UPDATES.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM FRIDAY EVENING THROUGH SATURDAY MORNING FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-BLACK HAWK-BOONE-CALHOUN-CARROLL-
CASS-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GRUNDY-GUTHRIE-
HAMILTON-HARDIN-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-
MONROE-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-
WAPELLO-WARREN-WAYNE-WEBSTER.

&&

SHORT TERM...SKOW
LONG TERM...BEERENDS
AVIATION...KOTENBERG
Hazardous weather outlook, Apr 7, 6:47 PM CDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
647 PM CDT THU APR 7 2016

IAZ004>007-015>017-023>028-090000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
647 PM CDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS ARE EXPECTED ON FRIDAY WITH SUSTAINED WINDS OF 25
TO 30 MPH WITH GUSTS OF 35 TO 45 MPH.

THUNDERSTORMS MAY OCCUR ON SUNDAY. AS OF NOW...THE SEVERE WEATHER
POTENTIAL IS VERY LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ033>039-044>050-057>062-070>075-081>086-092>097-090000-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
647 PM CDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDY CONDITIONS ARE EXPECTED ON FRIDAY WITH SUSTAINED WINDS OF 25
TO 30 MPH WITH GUSTS OF 35 TO 45 MPH.

A FREEZE WATCH IS IN EFFECT FOR THE AREA FRIDAY NIGHT INTO
SATURDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THUNDERSTORMS MAY OCCUR ON SUNDAY. AS OF NOW...THE SEVERE WEATHER
POTENTIAL IS VERY LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KOTENBERG

Nearby

Freeze Warnings in Iowa, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.